# SDR USAAD98214

- Difficulty date: December 13, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N983VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48159
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Connector
- Part number: DC26F106C
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLT-CHA - FLT 334 - AFTER TAKEOFF THERE WERE FUMES IN THE CABIN.  THE FUMES DISSIPATED QUICKLY BUT THE CAPTAIN CHOSE TO RETURN TO THE FIELD.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE LEFT PACK INOPERATIVE IN AUTO TEMP MODE.  THE TEMP CONTROL VALVE WAS DRIVEN TO FULL HOT.  THE SYSTEM OPERATED NORMALLY IN THE MANUAL MODE.  THE AIRCRAFT WAS RELEASED FOR FLIGHT WITH THE LEFT AUTO TEMP CONTROL SYSTEM INOPERATIVE UNDER MEL PROVISIONS.  DURING MAINTENANCE OVERNIGHT THE COCKPIT TEMPERATURE SENSOR CONNECTOR WAS REPLACED.  (M)
